Alert archive / South Carolina / Flash Flood Warnings in 1998
Flash Flood Warning 25, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Aug 20, 1998, 3:05 AM EDT for Georgetown County, South Carolina. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 1998, 3:05 AM EDT (07:05 UTC)
- Expired
- Aug 20, 1998, 5:00 AM EDT
- In force
- 115 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 200706 FFWILM SCC043-200900- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 305 AM EDT THU AUG 20 1998 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A... * FLOOD WARNING FOR... EASTERN GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA * UNTIL 500 AM EDT AT 305 AM EDT... NEARLY STATIONARY THUNDERSTORMS WITH VERY HEAVY RAIN WERE EAST OF A LINE FROM YAHANNAH TO GEORGETOWN. THE STORMS WILL CONTINUE TO AFFECT EASTERN GEORGETOWN COUNTY THROUGH 5 AM AND PRODUCE ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF 2 INCHES. THE HEAVY RAINS WILL CAUSE FLOODING IN LOW LYING AREAS AND ON SOME ROADS... ESPECIALLY FROM HIGHWAY 701 TO HIGHWAY 17. FLOODING WILL ALSO CONTINUE ALONG SOUTH WACCAMAW DRIVE... AND RESIDENTS SHOULD REMAIN ALERT FOR RISING WATER. THE STORMS ARE EXPECTED TO WEAKEN OR DISSIPATE BY 5 AM. NEVER DRIVE ACROSS A ROAD COVERED WITH WATER OF UNKNOWN DEPTH. IF FLOOD WATERS THREATEN YOUR AREA... M$OVE TO HIGHER GROUND. SQI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 2:18 AM EDT, 47 minutes earlier.
Area forecast discussion, Aug 20, 2:18 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 218 AM EDT THU AUG 20 1998 RAH: MAY SEE A FEW SC THIS AM... OTRW LIKE MOSTLY SUNNY FCST FOR TDAY AS DRIER AIR CONTS TO FILTER IN. HIGHS MID 80S CST... UPPER 80S INLAND. CLEAR TON AND FRI. LOWS IN THE MID 60S CST TO LOW 60S INLAND AND HIGHS MID/UPPER 80S AGAIN. CAE: MAY NEED TO WATCH LATEST KLTX IMAGES FOR POSSIBLE EARLY AM SHRA/TSRA ALNG THE GRAND STRAND. SIG FLOODING PROBS IN SRN HORRY CNTY ATTM. EXPECT ACTIVITY TO DIMINISH THIS AM AS DRIER AIR WORKS IN AND UPPER LVL TROF SHIFTS EWD. MOSTLY SUNNY CONDS FOR THE BALANCE OF TDAY WITH HIGHS MID 80S CST... UPPER 80S PEE DEE. CLEAR TON WITH LOWS DROPPING INTO THE MID 60S CST... LOWER 60S PEE DEE. SUNNY AND PLEASANT FOR FRI... HIGHS NR 90 INLAND AND IN THE MID 80S CST. MDLS IN GOOD AGREEMENT WITH SHIFTING THE H5 TROF FROM ALONG THE CST TO OFFSHORE TDAY... AND STRECHING THE RIDGE E AND W ACRS THE SRN HALF OF THE U.S. THRU THE FP. LATEST WV IMAGERY SHOWING TROF AXIS ALNG THE CST WITH BEST PVA OVER THE WATERS. ISOLATED SHRA/TSRA HAVE BEEN PERSISTENT ALNG THE GRAND STRAND AND OVER THE WATERS ALNG THE CDFNT. THIS AREA IS ALSO AT THE TAIL OF THE UPPER LVL TROF AND IN RGN OF WK MOIST CONV PER ADAP. EXPECT THE DRIER AIR TO WIN OUT THRU THE AM HRS... BUT MAY STILL NEED A SML POP FOR CST SC AT ISSUANCE TIME. REST OF THE FP LOOKS GREAT AS CDFNT MOVS S OF THE CWA TDAY BEFORE WASHING OUT. SFC DWPTS DRY INLAND AND HIGH PRES WL BUILD S INTO THE CAROLINAS BEFORE SHIFTING OFF THE CST FRI. THE NE FLOW WILL PERSIST ALNG THE CST THRU MUCH OF THE PD AND CSTL SECTIONS MAY SEE A FEW SC... BUT NOT ENOUGH TO HAMPER FCST. GUID TEMPS IN GEN AGREEMENT AND CLOSE TO CURRENT FCSTS SO WL FOLLOW CLOSE. CWF: SURGE OVER THE WATERS... ESP OFFSHORE EARLY THIS AM WITH THE DRIER/COOLER AIR FILTERING IN N OF MYR. WL INITIALIZE WITH NE 20 KTS AND 5 FT SEAS ACRS THE SRN NC WATERS... WHILE MENTIONING WIND/SEA INCRS OVER THE NRN SC WATERS. WITH HIGH BUILDING SWD... WL SEE THE WINDS/SEAS DIMINISH FROM LATER TDAY INTO TON. WL CONT NE FLOW YET FRI AS RETURN FLOW WL BE CONFINED TO INLAND AREAS. ILM UU 085/065 086/065 089 000 FLO UU 089/063 089/063 091 000 SQI
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:09 AM EDT | Flash Flood Warning | ILM | Horry | 111 min |
Nearby
Flash Flood Warnings in South Carolina, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.